Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 56, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 30, 2004, 3:55 PM EDT for Cayuga County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2004, 3:55 PM EDT (19:55 UTC)
- Expired
- Aug 30, 2004, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Cayuga County, NY
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 301955 FFWBGM NYC011-302300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 355 PM EDT MON AUG 30 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING HAS BEEN EXTENDED FOR... SOUTHERN CAYUGA COUNTY IN CENTRAL NEW YORK * UNTIL 700 PM EDT * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL ACROSS SOUTHERN CAYUGA COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENICE CENTER...SEMPRONIUS...MORAVIA...MONTVILLE...LOCKE...LEDYARD...KING FERRY...KELLOGGSVILLE...GENOA...CASOWASCO AND CASCADE. 3 TO 5 INCHES OF RAIN HAS FALLEN IN THE ABOVE MENTIONED AREAS. RUNOFF FROM THIS RAINFALL AND ADDITIONAL RAINFALL LATE THIS AFTERNOON WILL CONTINUE FLOODING IN MANY LOCATIONS OF SOUTHERN CAYUGA COUNTY INCLUDING MORAVIA AND LOCKE. EXPECT THE RAINFALL TO TAPER OFF EARLY THIS EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR HIGHER GROUND. LAT...LON 4287 7629 4263 7626 4264 7667 4271 7669 $$ NICOSIA
1 follow-up statement
000 WGUS71 KBGM 302241 FFSBGM NYC011-302315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 640 PM EDT MON AUG 30 2004 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 700 PM EDT FOR SOUTHERN CAYUGA COUNTY HAS BEEN CANCELLED... THE HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. EVEN THOUGH STREAMS AND CREEKS WERE RECEDING... SOME ROADWAYS STILL MAY BE COVERED WITH WATER. MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED ROADWAYS. $$ MUNDSCHENK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:40 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 30, 2:40 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT MON AUG 30 2004 .SYNOPSIS... BIG PICTURE...LONG RANGE MODELS INDICATING A RETURN TO A SLIGHTLY WEST SHIFTED +PNA PATTERN AS N ATLANTIC RIDGE DEVELOPS A BIT TO THE WEST...WHICH SHOULD LEAD TO DRY WX THROUGH THE END OF THE WEEK. .SHORT TERM... THIS AFT/TONIGHT...500 MB TROUGH WILL FINALLY PUSH TROUGH...TAKING SFC FRONT WITH IT...AS 250 MB JET TAIL LIFTS NWD. THIS WILL ALLOW PRECIP TO END FROM WEST TO EAST BEGINNING AFTER 00Z. UNTIL THAT TIME...JET DYNAMICS WILL CONTINUE TO PRODUCE FAIRLY GOOD UVV COMBINED WITH LL CONVERGENCE ON THE FRONT...PRODUCING FAIRLY STATIONARY BAND OF CONVECTION. ONCE FRONT STARTS MOVING...IT MAY BE HELD UP AGAIN FOR A SHORT PERIOD OVER ERN ZONES...AS WHATS LEFT OF GASTON MOVES SE OF CWA. THEREFORE WILL KEEP LKLY POPS IN SERN CWA ALL NIGHT...AND DECREASE TO CHC POPS NW ZONES OVER THE COURSE OF THE EVENING. TUESDAY...WILL KEEP A CHC OF A FEW LINGERING SHOERS IN EXTREME SE FOR FIRST PART OF THE MORNING...AS SOME UNCERTAINITY EXISTS AS TO HOW MUCH GASTON WILL HOLD UP ANY PRECIP ASSOCIATED WITH FRONT. GENERALLY...SKIES WILL CLEAR OUT WEST TO THE EAST AS HIGH PRESSURE BUILDS IN. WEDNESDAY...WNW FLOW ALOFT...COMBINED WITH SOME SFC RIDGING SHOULD PROVIDE A FAIR DAY. -CEMPA && .LONG TERM (WED NIGHT-MON)... HIGH PRESSURE WILL BE IN CONTROL THROUGH SATURDAY WITH TEMPERATURES NEAR OR A BIT ABOVE NORMAL. THE FUTURE TRACK OF HURRICANE FRANCES WILL DETERMINE CONDITIONS ON SUN-MON. AT THIS POINT THERE IS A POSSIBILITY THAT FRANCES WILL MOVE CLOSE ENOUGH TO OUR AREA TO GIVE US SOME RAIN...SO HAVE CHC POPS SUN-MON. -VANAUSDALL && .AVIATION... LOW CLOUDS/FOG/RAIN WILL CONTINUE THROUGH 09Z-12Z TUESDAY...WITH MVFR/IFR CONDITIONS. CONDITIONS WILL BECOME VFR TUESDAY MORNING. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLASH FLOOD WATCH CENTRAL SOUTHERN TIER...FINGER LAKES...WESTERN MOHAWK VALLEY. PA...NONE. &&
Hazardous weather outlook, Aug 30, 3:00 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 300 AM EDT MON AUG 30 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-311000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 300 AM EDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS WILL DEVELOP ONCE MORE IN THE MOIST UNSTABLE ATMOSPHERE OVER NEW YORK AND PENNSYLVANIA. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...THOUGH A FEW DOWNED TREES ARE POSSIBLE IN GUSTY WINDS DUE TO SOGGY TERRAIN CONDITIONS. THE MAIN THREAT WILL BE FOR HEAVY RAINFALL...PARTICULARLY OVER AREAS WHICH RECEIVED COPIOUS RAINFALL SUNDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT HEAVY PRECIPITATION TO THE NATIONAL WEATHER SERVICE. DJP
In the hours before
Local storm report, Aug 30, 2:32 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
232 PM EDT MON AUG 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD POMPEY 42.90N 76.02W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS FLOODING FROM EXCESSIVE
RAINS.
1215 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS OVER THEIR BANKS.
FLOODING ALSO OCCURRED IN LAFAYETTE.
1230 PM FLASH FLOOD CANASTOTA 43.08N 75.76W
08/30/2004 MADISON NY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD MORAVIA 42.71N 76.42W
08/30/2004 CAYUGA NY LAW ENFORCEMENT
ROAD WASHOUTS AND FLOODING.
0120 PM FLASH FLOOD LOCKE 42.67N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0220 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD THURSTON 42.22N 77.27W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD CAMPBELL 42.23N 77.20W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
&&
NICOSIALocal storm report, Aug 30, 2:53 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
253 PM EDT MON AUG 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD POMPEY 42.90N 76.02W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS FLOODING FROM EXCESSIVE
RAINS.
1215 PM FLASH FLOOD MANLIUS 43.00N 75.98W
08/30/2004 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS ROAD WASHOUTS AND CREEKS OVER THEIR BANKS.
FLOODING ALSO OCCURRED IN LAFAYETTE.
1230 PM FLASH FLOOD CANASTOTA 43.08N 75.76W
08/30/2004 MADISON NY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0120 PM FLASH FLOOD MORAVIA 42.71N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROAD WASHOUTS AND FLOODING. OWASCO INLET IS OVER ITS
BANKS AND FLOODING ROADWAYS.
0120 PM FLASH FLOOD LOCKE 42.67N 76.42W
08/30/2004 CAYUGA NY TRAINED SPOTTER
ROADS FLOODED AND CREEKS OVER THEIR BANKS.
0220 PM FLASH FLOOD ADDISON 42.11N 77.23W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD THURSTON 42.22N 77.27W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
0220 PM FLASH FLOOD CAMPBELL 42.23N 77.20W
08/30/2004 STEUBEN NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
&&
NICOSIASpecial weather statement, Aug 30, 3:19 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 319 PM EDT MON AUG 30 2004 NYZ036-044-301945- CORTLAND NY-MADISON NY- 319 PM EDT MON AUG 30 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING INTO THE AREA... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR CORTLAND...OR ABOUT OVER TRIPOLI...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... DE RUYTER AND DERUYTER AT 325 PM. SHEDS AT 335 PM. GEORGETOWN AND ERIEVILLE AT 345 PM. FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH IS OCCURRING WITH THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MUNDSCHENK
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:12 PM EDT | Flash Flood Warning | BGM | Madison, Onondaga | 3 hr |
| Aug 30, 1:12 PM EDT | Flash Flood Warning | BGM | Cayuga | 3 hr |
| Aug 30, 2:07 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Aug 30, 2:17 PM EDT | Flash Flood Warning | BGM | Chemung | 3 hr |
| Aug 30, 2:34 PM EDT | Flash Flood Warning | BGM | Tompkins | 3 hr |
| Aug 30, 3:02 PM EDT | Flash Flood Warning | BGM | Madison, Onondaga | 3 hr |
| Aug 30, 4:17 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Aug 30, 4:43 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Aug 30, 5:18 PM EDT | Flash Flood Warning | BGM | Tompkins | 3 hr |
| Aug 30, 5:45 PM EDT | Flash Flood Warning | BGM | Madison, Onondaga | 3 hr |
| Aug 30, 6:05 PM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.